Purple & Painful Knees!! Blood pooling or lack of blood? Anyone?

Discussion in 'Fibromyalgia Main Forum' started by DawnR, Jul 1, 2003.

  1. DawnR

    DawnR New Member

    Hello,
    My knees are my most painful FM site. They hurt all the time, varying degrees from dull aching to burning on fire to incapacitating. Learned to live with it, know my limits, avoid aggravating things etc. However, the fronts of my knees actually turn purple. First red then purple. The longer I stand, the more purple they get, the more painful they get. You can actually see it happening.I was wondering if anyone knew if this would be pooling of blood with standing/activity...or...not enough blood flow like seen in Raynaud's where extremities turn purple from lack of blood/oxygen. Hot, humid conditions makes the pain and discoloration much much worse. Family doc thinks it is lack of blood and would treat with nifedipine (antihypertensive) but my BP always runs very low and I do not want to take meds to lower it even further. Going for testing tomorrow but I do not believe it will show anything. Test is called an "ABI" where they attach blood pressure cuffs to the lower extremities and monitor changes in BP levels with rest, activity, etc. I don't think this is the right test. This seems to be more for people with poor circulation through their calves as seen in vascular & heart diseases. I'm trying to understand blood pooling & NMH or POTS. Any advice/ideas anyone has would be very much appreciated. Thank you very much. Dawn
  2. ohmyaching

    ohmyaching New Member

    Hi, try typing in any of those key words in the message search engine above to see if there is any info about that subject in past messages, or go to the library (see tab above) and do a search for these subjects there to read what researchers and doctors have to say.
  3. elaine_p

    elaine_p New Member

  4. Mrs. B

    Mrs. B New Member

    Did you get your test results?

    Lisa
  5. teach6

    teach6 New Member

    I posted a long article last week on Orthostatic Intolerance~NMH/POTS. Do a message search at the top of the page with any of those words and it should come up. I'm not sure that's what this is from, but if you have very low BP it could be, especially if it goes down when you are upright.

    Barbara